MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code: additional product codes include: lje and gbo.Customer person: phone: (b)(6).Pma/510(k) #: k173035.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a (b)(6)-year-old male patient required an ultrathane mac-loc locking loop biliary drainage catheter for percutaneous biliary drainage.During the procedure, the attending physician was unable to remove the flexible stiffener from the catheter.A kink in the flexible stiffener was visualized.The procedure was completed with an additional like device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
Additional information was provided on 02jul2021.The suture was held taught during catheter advancement.The patient was not hospitalized nor was hospitalization prolonged due to this event.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation on 30mar2021, a complaint was received from agility logistics facility, located in the city of (b)(6).It was reported that prior to patient contact, the supplied blue flexible stiffener in the set of a ult10.2-38-40-p-32s-clb-rh, ultrathane mac-loc locking loop biliary drainage catheter (lot number 13082216), was difficult to remove from the catheter.The attending physician reported that upon visual examination, a kink was observed on the blue flexible stiffener.After finding the defect in the drain, another device was opened to continue the procedure.The suture string was held taught during advancement.The patient was not hospitalized/hospitalization was not prolonged due to this event.A review of the complaint history, instructions for use (ifu), manufacturing instructions, quality control, specifications of the device, and device history record were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a photo was provided by the customer showing the reported damage.Additionally, a document based investigation evaluation was performed.The risks associated with these devices are acceptable when weighed against the benefits.Sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for lot 13082216 confirmed a total of two recorded non-conformances.However, a determination was made that none of the non-conformances were related to the reported difficulty.Since the ult10.2-38-40-p-32s-clb-rh, ultrathane mac-loc locking loop biliary drainage catheter is manufactured using subassembly device, (sa10342816) regarding the (10.2-38-40-p-32s-clb-rh-hc20), was reviewed and confirmed a total of 4 recorded non-conformances.It was determined that based on the non-conforming criteria, the nonconformances on the subassembly device lot number are also not relevant to the reported difficulty.Additionally, the supplied nyrt-4.3be-60cm-tubing-w/hub-cap-label, lot number 2036005.1 is supplied by cook polymer technology.There were no abnormalities recorded during the incoming inspection process.To date, a further search of our database records found this to be the only complaint received involving the reported lot number.Additionally, since there is objective evidence the dhr was fully executed, cook medical inc.Has concluded there is no evidence the device was manufactured out of specification, or that there are non-conforming devices in house or in the field.The product ifu, "multipurpose drainage catheter,¿ provides the following information to the user related to the reported failure mode: precautions: ¿when inserting a stiffening cannula into a catheter with retention suture, hold suture during cannula insertion to avoid bunching or tangling of suture.¿ how supplied: ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not upset he product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, no inspection of returned product and the results of the investigation, it was determined the cause of the failure is traced to component failure without any design or manufacturing issue.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12041794
Report Number1820334-2021-01578
Device Sequence Number4359459
Product Code FGE
UDI-Device Identifier00827002094987
UDI-Public(01)00827002094987(17)230325(10)13082216
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2023
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-40-P-32S-CLB-RH
Device Lot Number13082216
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer07/02/2021
03/08/2022
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date07/08/2021
04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale